Alert archive / Florida / Special Weather Statements in 2022
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 7, 2022, 10:21 AM EDT for Marion County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2022, 10:21 AM EDT (14:21 UTC)
- Expired
- Apr 7, 2022, 10:45 AM EDT
- In force
- 24 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.25 in
- Wind
- 40
County Marion County, FL
The radar
The Melbourne radar (KMLB), 146 km from the middle of the area, began a volume at 14:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 6.8
The text
As transmitted.
318
WWUS82 KMLB 071421
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1021 AM EDT Thu Apr 7 2022
FLZ041-044-071445-
Northern Lake County FL-Inland Volusia FL-
1021 AM EDT Thu Apr 7 2022
...Strong thunderstorms will impact portions of northern Lake and
northwestern Volusia Counties through 1045 AM EDT...
At 1020 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to 6 miles east of Moss Bluff
to Lady Lake. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lady Lake, Pierson, The Villages, Barberville and Paisley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2896 8166 2905 8166 2906 8164 2928 8164
2932 8168 2938 8145 2940 8142 2926 8142
2926 8136 2910 8136 2892 8150 2891 8195
2896 8195
TIME...MOT...LOC 1420Z 262DEG 31KT 2928 8176 2905 8178 2893 8191
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
LeahyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 7, 3:45 AM EDT, 6 hours 36 minutes earlier.
Area forecast discussion, Apr 7, 3:45 AM EDT, 6 hours 36 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 345 AM EDT Thu Apr 7 2022 .DISCUSSION... ...Threat For Strong to Severe Storms Today... ...Near Record Temps Expected Across the South This Afternoon... ...Much More Comfortable Temps Friday-Sunday... Current...Surface cold front has reaches the western FL panhandle early this morning. Pre-frontal trough and attendant strong-severe convection is currently pushing across southern GA/extreme NOFL, with some weaker convective bands extending farther S-SW into the Big Bend and near Cedar Key. Well to the south, warm/humid SSW-SW flow is in place across ECFL with temps in the M-U70s. GOES RGBNTM imagery shows a large area of low clouds NW of Lake/Volusia Cos, with its leading edge from near a Crystal River-Ocala-Palatka line. Some of these clouds may spread or develop farther SE into our northern CWA (north of I-4) through sunrise, with a few showers possibly reaching north Lake/Volusia Cos. Today-tonight...A large mid-upper level gyre will drop SE across the eastern half of the CONUS, accelerating the mean layer SW winds well to its SE. This will produce breezy to windy conditions (sustained 15-25mph with gusts to around 30 mph), along with hot temps (L90s across the southern half of the area (80s to the north). The front, near the Big Bend area at sunrise, will push across the northern peninsula by early afternoon, and will likely lie near I-4 around sunset. Pre-frontal convection will increase in coverage/intensity, primarily aided by increasing upper divergence and more modestly by weak PVA/convergent low level flow. Instability and low level winds/bulk shear remain supportive of some strong-severe storms today, in spite of some of the mesoscale model guidance waffling in the coverage/intensity of convection. Conditions appear slightly more favorable near/north of Lake Kissimmee-Melbourne however, a few strong storms could develop from near Lake Okeechobee across the Treasure Coast toward sunset into early evening. Primary storm threats remain strong straight line wind gusts up to 60 mph, with temps aloft supportive of hail 1 inch or slightly larger in diameter and frequent lightning/torrential downpours. As mentioned Wed, while a unidirectional wind profile is not overly conducive for rotating storms, one can never rule out brief spinups in Florida. Lingering convection will shift SE/weaken by late evening, ending or pushing offshore the Treasure Coast after midnight. Cooler and much drier air will filter in behind the front, with gusty west winds slowly diminishing overnight. Min temps will range from M50s across the north to M60s in Martin Co. Friday-Sunday...A big shift in the weather pattern from Friday though much of next week as dry conditions finally expected to persist for an extended period, with cooler temperatures Friday into the weekend. A secondary upper trough and a reinforcing (dry) cold front will swing through FL on Saturday bringing us some cold temps for Sunday morning. A surface high builds over the central GOMEX on Saturday, then moves across FL on Sunday. Breezy conditions Friday and Saturday afternoons, with west winds around 15 mph on Friday, increasing to around 20-25 mph on Saturday. The surface ridge pushes east into the SW Atlantic to start next week causing our local winds to veer easterly on Monday, then southeast by mid week. Warm to hot afternoon temps return next week as a strong mid-level ridge builds over FL. Pleasant temperatures Friday through Sunday as afternoon highs reach the mid to upper 70s, with around 80 degrees across the rural interior north/east of Lake Okeechobee. Noticeably cooler Friday night as lows dip into the low to mid 50s areawide, then colder Saturday night as temps drop to upper 40s to low 50s! Still cool Sunday night with lows in the low to mid 50s, and upper 40s in normally colder inland spots. Becoming warmer Monday as afternoon highs reach the upper 70s along the coast and low 80s inland. Temps increase a few degrees each day, eventually reaching the mid to upper 80s by mid week. Same trend for nighttime lows, starting off in the upper 50s to mid 60s Monday night becoming mid to upper 60s for Wednesday night. && .AVIATION...Potential for low MVFR to IFR CIGs BKN008-015 in stratus from ISM-MCO-DAB northward through 12Z, In fact, over the last hour GOES RGBNTM imagery has shown a pronounced increase in low clouds across the western peninsula, so this looks to be coming to fruition. Latest radar trends indicate showers may reach LEE-DAB VCNTY around 12Z, so some AMDs may be needed for the northern aerodromes before the next routine package. Inherited timing of TEMPO TS groups for the north looked right in line with the HRRR, so no changes needed. Winds from 210-240/16-20KTG30KT with even higher gusts likely in any storm cells/bands. && .MARINE... Today-tonight...SW winds 15-20KT with highest sustained speeds and peak seas (4-5ft) well offshore. A Cautionary Statement is now in effect for all the local waters. Additionally, mariners should remain aware to the likelihood of strong to severe storms moving rapidly offshore from late morning through this afternoon. Speeds remain 15-20kt tonight as winds shift to W-NW behind cold FROPA. Friday-Sunday...Poor to hazardous boating conditions late week through the weekend as west to northwest winds increase to 15-20 knots. Some guidance suggests 20-25 knot winds will be possible in the offshore waters late Saturday afternoon and Saturday night, and a Small Craft Advisory may need to be issued. Seas 2-3 ft early Friday build to 5-6 ft offshore and in the Gulf Stream Friday night through Sunday. Nearshore seas 2-4 ft. Monday-Tuesday...Favorable boating conditions are forecast to return next week as high pressure moves over and east of FL Sunday night into early next week. Winds quickly veer northeast Sunday night, east on Monday at 10-15 knots, and southeast on Tuesday. Seas 2-3 ft. && CLIMATE...Record high temperatures for today, April 7th. Records will be approached or set at Melbourne, Vero Beach and Fort Pierce. DAB 90 (1956) LEE 89 (2014) SFB 91 (2014) MCO 92 (1908) MLB 91 (2018) VRB 90 (2018) FPR 92 (2014) && .PRELIMINARY POINT TEMPS/POPS... DAB 86 57 75 52 / 80 20 0 0 MCO 88 62 77 56 / 70 20 0 0 MLB 90 60 77 54 / 50 30 0 0 VRB 92 62 79 53 / 30 30 10 0 LEE 83 57 73 54 / 80 10 0 0 SFB 86 58 75 54 / 80 20 0 0 ORL 88 62 77 56 / 70 20 0 0 FPR 92 62 79 53 / 30 30 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Cristaldi LONG TERM....Rodriguez AVIATION...Cristaldi
Hazardous weather outlook, Apr 7, 9:40 AM EDT, 41 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 940 AM EDT Thu Apr 7 2022 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 940 AM EDT Thu Apr 7 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... An approaching cold front currently over the eastern Florida panhandle will move into central Florida toward sunset, and cross the area by tonight. Ahead of the front, showers and lightning storms are ongoing across north Florida which will push east- southeast into east central Florida late this morning and continue through this afternoon into this evening. The highest coverage of storms will be north of Lake Kissimmee and Melbourne from late this morning through sunset. Conditions across this area are also the most favorable for strong to severe storms to develop. Damaging wind gusts up to 60 mph, hail up to half dollar size, frequent lightning and heavy downpours up to 3 inches may occur in the most intense storms. A brief tornado could also occur. Farther south, across Okeechobee and Treasure coast counties, slightly less storm coverage is expected, with scattered showers and storms occurring from late afternoon into early evening. A few strong to severe storms are possible in this area as well. Storm motion will be rapidly toward the east at 30 to 35 mph late this morning, increasing to 40 to 45 mph in the afternoon. Make sure you move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Storms will also be easily capable of producing winds in excess of 35 knots on area lakes, the Intracoastal Waterway and adjacent Atlantic waters. An isolated waterspout or two is also possible. .HIGH WIND IMPACT... Outside of any storms, strong southwest winds of 15 to 25 mph gusting to around 30 mph, will blow any lightweight, unsecured objects around. Drivers of high profile vehicles should be alert to the gusty winds, especially in open areas, overpasses and causeways. .WIND AND SEA IMPACT... Gusty southwest winds of 15 to 20 knots over the Atlantic waters will shift to west and northwest behind a cold front tonight. Offshore seas will build to as high as 4 to 5 feet. Operators of small craft should exercise caution. especially if heading offshore beyond 20 nautical miles. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Gusty offshore winds will keep poor boating conditions in place through Sunday, mainly offshore beyond 20 miles. The combination of gusty winds and low relative humidity values will pose an increasing fire weather danger through this weekend, especially on Sunday. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather throughout today and self activate if any watches or warnings are issued for their area. Kelly/Cristaldi
In the hours before
Special weather statement, Apr 7, 10:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1021 AM EDT Thu Apr 7 2022
FLZ041-044-071445-
Northern Lake County FL-Inland Volusia FL-
1021 AM EDT Thu Apr 7 2022
...Strong thunderstorms will impact portions of northern Lake and
northwestern Volusia Counties through 1045 AM EDT...
At 1020 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Salt Springs to 6 miles east of Moss Bluff
to Lady Lake. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lady Lake, Pierson, The Villages, Barberville and Paisley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.
&&
LAT...LON 2896 8166 2905 8166 2906 8164 2928 8164
2932 8168 2938 8145 2940 8142 2926 8142
2926 8136 2910 8136 2892 8150 2891 8195
2896 8195
TIME...MOT...LOC 1420Z 262DEG 31KT 2928 8176 2905 8178 2893 8191
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 10:44 AM EDT | Special Weather Statement | MLB | Volusia | 31 min |
| Apr 7, 11:10 AM EDT | Special Weather Statement | MLB | Volusia | 35 min |
| Apr 7, 11:14 AM EDT | Special Marine Warning | MLB | 46 min | |
| Apr 7, 11:43 AM EDT | Special Weather Statement | MLB | Volusia | 32 min |
| Apr 7, 11:47 AM EDT | Special Weather Statement | MLB | Lake | 43 min |
| Apr 7, 11:57 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange | 18 min |
| Apr 7, 12:13 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Orange, Osceola, Seminole | 32 min |
| Apr 7, 12:15 PM EDT | Special Marine Warning | MLB | 90 min | |
| Apr 7, 12:41 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 34 min |
| Apr 7, 12:49 PM EDT | Special Marine Warning | MLB | 3 hr | |
| Apr 7, 12:50 PM EDT | Special Weather Statement | MLB | Osceola | 25 min |
| Apr 7, 1:14 PM EDT | Special Weather Statement | MLB | Osceola | 31 min |
| Apr 7, 1:44 PM EDT | Special Weather Statement | MLB | Saint Lucie | 31 min |
| Apr 7, 1:48 PM EDT | Severe Thunderstorm Warning | MLB | Indian River, Saint Lucie | 27 min |
| Apr 7, 1:53 PM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 7, 2:13 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 32 min |
| Apr 7, 2:17 PM EDT | Areal Flood Advisory | MLB | Saint Lucie | 58 min |
| Apr 7, 2:52 PM EDT | Special Weather Statement | MLB | Indian River | 23 min |
| Apr 7, 3:44 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 31 min |
Nearby
Special Weather Statements in Florida, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.